Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 16, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 27, 2011, 2:44 PM EDT for 4 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2011, 2:44 PM EDT (18:44 UTC)
- Expired
- Mar 27, 2011, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS82 KTBW 271844 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 244 PM EDT SUN MAR 27 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR POLK...HARDEE... HIGHLANDS...DESOTO...CHARLOTTE...AND LEE COUNTIES... .HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH SOUTHWEST WINDS IN THE 15 TO 20 MPH RANGE WITH HIGHER GUSTS IS SUPPORTING INSTANTANEOUS RED FLAG CONDITIONS THIS AFTERNOON. FLZ052-056-057-061-062-065-280000- /O.NEW.KTBW.FW.W.0016.110327T1844Z-110328T0000Z/ POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 244 PM EDT SUN MAR 27 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. HUMIDITY VALUES LESS THAN 35 PERCENT COMBINED WITH GUSTY SOUTHWEST WINDS IS SUPPORTING RED FLAG CONDITIONS THIS AFTERNOON. THESE LOW HUMIDITY VALUES AND GUSTY WINDS WILL INCREASE THE SPREAD OF ANY FIRE THAT MAY START WITHIN THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ JCM/EJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 27, 1:35 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 27, 1:35 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 135 PM EDT SUN MAR 27 2011 .SHORT TERM (TONIGHT THROUGH TUESDAY)...THE WARM DRY PATTERN FROM THE PAST FEW DAYS WILL TRANSITION TO A MORE WET PATTERN BY TONIGHT AS A FRONT APPROACHES THE AREA. THE ASSOCIATED LOW PRESSURE SYSTEM WILL BE PUSHING OVER THE EAST COAST TONIGHT BUT THE FRONT WILL BE SLOW TO DIG SOUTH OVER THE NEXT COUPLE OF DAYS. PLENTY OF MOISTURE WILL BE TRAPPED OVER THE REGION TO SUPPORT SHOWERS AND POSSIBLY SOME THUNDERSTORMS BY TOMORROW. 12Z MODEL RUNS CONTINUE TO BE AGGRESSIVE WITH THE POPS...RANGING FROM ABOUT 50 TO 70 PERCENT FOR TOMORROW AFTERNOON. WENT AHEAD AND NUDGED POPS UP TO 70 PERCENT FROM ABOUT SRQ NORTHWARD AND TAPERED DOWN TO 50 PERCENT FURTHER SOUTH. WITH THE FRONT SINKING SLOWLY SOUTH...NUDGED UP POPS TO 40/50 FOR THE REGION FOR MONDAY NIGHT AND TUESDAY. IN ADDITION...FORECASTED THERMODYNAMICS DO LOOK SOMEWHAT FAVORABLE FOR SOME AFTERNOON THUNDERSTORM DEVELOPMENT ON MONDAY...BUT TREND DOWN FOR TUESDAY. WILL MAINTAIN THE CHANCE FOR THUNDERSTORMS TOMORROW AND A SLIGHT CHANGE STARTING TOMORROW NIGHT. DAILY HIGHS WILL START TO COOL SLIGHTLY BY TONIGHT WITH INCREASING CLOUD COVER BUT TEMPS SHOULD PUSH INTO THE UPPER 70S TO MID 80S THROUGH THE PERIOD. .PREVIOUS LONG TERM DISCUSSION (TUESDAY NIGHT THROUGH SUNDAY)...LONG TERM SCENARIO CONTINUES TO EVOLVE...WITH SEVERAL FLAVORS TO CHOOSE FROM IN THE MODELS. GFS REMAINS MORE AGGRESSIVE IN TERMS OF POPS FOR THE WEEK...WITH AT LEAST CHANCES OF RAIN EACH DAY. THEN FOR FRIDAY...THE SYNOPTIC SCENARIO HAS BECOME MORE COMPLICATED AS GFS AGGRESSIVELY DEVELOPS A STRONG MID LEVEL/SFC STORM SYSTEM AND MOVES IT ACROSS THE SE STATES AND THE GULF. EURO REMAINS CONSERVATIVE WITH A BROADER/WEAKER SYSTEM AND WEAKER WINDS AT THE SURFACE. HOWEVER...EURO HAS BEEN SHOWING MORE INCONSISTENCIES FROM RUN TO RUN IN THE LAST FEW EVENINGS...WHILE GFS HAS BEEN A LITTLE MORE CONSISTENT IN THE OVERALL SYNOPTIC SET UP. THEREFORE...WILL GO AHEAD AND FOLLOW GFS BUT WITH LOWER WINDS AND POPS...AND WAIT FOR UPCOMING MODEL RUNS BEFORE MAKING ANY MORE CHANGES. GENERALLY...EXPECT POPS IN THE 20-40 PERCENT RANGE WED THROUGH SATURDAY WITH BEST CHANCES OF SHOWERS WED AND THU IN THE AFTERNOON HOURS. WILL ALSO CONTINUE TO KEEP MENTION OF THUNDER AS A SLIGHT CHANCE FOR NOW AND WAIT FOR UPCOMING GUIDANCE BEFORE GOING ANY HIGHER. TEMPERATURES REMAIN NEAR OR A LITTLE WARMER THAN NORMALS THROUGH THE PERIOD WITH HIGHS IN THE LOWER-MID 80S AND MORNING LOWS IN THE MID 60S TO AROUND 70. && .AVIATION...VFR CONDITIONS WITH GUSTY SOUTHWESTERLY FLOW THIS AFTERNOON. INCREASING MOISTURE TONIGHT WITH RAIN CHANCES OVERNIGHT AND LIKELY THROUGH MONDAY. EXPECT ISOLATED MVFR CIGS AND VSBYS IN SHOWERS AND PATCHY FOG BY 12Z THEN WIDESPREAD MVFR CONDITIONS THROUGH THE DAY WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. && .MARINE...SHOWERS AND THUNDERSTORM POTENTIAL WILL BEGIN TO INCREASE BY TONIGHT AS A FRONT NORTH OF THE PANHANDLE SLOWLY SAGS SOUTH. NOT EXPECTING MUCH OF A WIND INCREASE AS THE FRONT DIPS THROUGH THE CENTRAL PENINSULA BUT WINDS WILL GAIN A MORE EASTERLY COMPONENT BY TUESDAY. SEAS WILL GENERALLY RUN IN THE 2 TO 3 FT RANGE. && .FIRE WEATHER...DRY CONDITIONS THIS AFTERNOON ...MAINLY INLAND WILL GIVE WAY TO A MOIST CONDITIONS THROUGH THE FIRST HALF OF THE WEEK. A FRONT WILL SLOWLY DIP INTO THE AREA BY LATE TONIGHT BRINGING SHOWERS AND POSSIBLY A COUPLE THUNDERSTORMS BY TOMORROW. WINDS OVERALL WILL DECREASE THROUGH THE NEXT COUPLE OF DAYS WITH THE PRESSURE GRADIENT BREAKING DOWN. && .PRELIMINARY POINT TEMPS/POPS... TPA 69 80 68 82 / 30 60 30 30 FMY 68 87 69 87 / 20 40 30 30 GIF 66 85 66 86 / 30 60 30 40 SRQ 67 81 67 81 / 30 60 30 30 BKV 65 82 64 84 / 30 60 30 30 SPG 70 81 70 81 / 30 60 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...20/BARRON LONG TERM/AVIATION...25/DAVIS
Hazardous weather outlook, Mar 27, 5:30 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT SUN MAR 27 2011 FLZ039-042-043-048>052-055>057-060>062-065-272200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 530 AM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FOG IMPACT... PATCHES OF FOG WILL CONTINUE ACROSS THE AREA THROUGH ABOUT 9 AM THIS MORNING. ACROSS MOST OF THE REGION VISIBILITIES WILL GENERALLY RANGE FROM 3 TO 5 MILES...BUT IN SOME SPOTS VISIBILITIES COULD BE LESS THAN 1 MILE. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES THROUGH 9 AM. ...RIP CURRENT IMPACT... MODERATE SOUTH TO SOUTHWEST WINDS TODAY WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. ...FIRE WEATHER IMPACT... A FEW HOURS OF CRITICAL RELATIVE HUMIDITY VALUES WILL OCCUR ACROSS HIGHLANDS AND EASTERN POLK COUNTIES THIS AFTERNOON ALONG WITH SUSTAINED WINDS BETWEEN 10 AND 15 MPH. IN ADDITION...MODERATELY DRY GROUND CONDITIONS ARE IN PLACE ACROSS THE AREA AND THEREFORE A FIRE DANGER STATEMENT IS IN EFFECT FOR POLK AND HIGHLANDS COUNTIES. THESE DRY CONDITIONS WILL INCREASE THE SPREAD OF ANY WILDFIRES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... A WEAKENING COLD FRONT WILL APPROACH FROM THE NORTH ON MONDAY BRINGING AN INCREASE IN MOISTURE LEADING TO SHOWERS AND A FEW THUNDERSTORMS. THE THREAT OF A FEW THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE WEEK...BUT MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM ANY STORMS WILL BE LOCALLY HEAVY RAINFALL...BRIEF GUSTY WINDS AND OCCASIONAL LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.